Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 39, NWS Jacksonville, FL

March 19, 20106 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 19, 2010, 2:28 PM EDT for 6 counties in Florida. It took effect at Mar 20, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2010, 2:28 PM EDT (18:28 UTC)
In effect from
Mar 20, 2010, 1:00 PM EDT
Expired
Mar 20, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS82 KJAX 191828
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT FRI MAR 19 2010

FLZ020>023-030-031-035-036-201015-
/O.UPG.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/
/O.NEW.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/
/O.CON.KJAX.FW.W.0038.000000T0000Z-100319T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
228 PM EDT FRI MAR 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DRY AIR WILL CONTINUE OVER THE AREA REST OF TODAY AND ON SATURDAY.
LONG DURATIONS OF LOW RH VALUES ARE EXPECTED WITH MINIMUM RH
VALUES NEAR 25 PERCENT EXPECTED. 

ANOTHER RED FLAG WARNING IS POSTED FOR SATURDAY AFTERNOON FOR
LONG DURATIONS OF LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 
25 TO 30 PERCENT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ033-038-192300-
/O.EXA.KJAX.FW.W.0038.000000T0000Z-100319T2300Z/
ST JOHNS-FLAGLER-
228 PM EDT FRI MAR 19 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DRY AIR HAS SETTLED OVER THE AREA TODAY. DURATIONS OF LOW RH
VALUES AROUND 4 HORUS ARE EXPECTED WITH MINIMUM RH VALUES 
NEAR 30 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ024-025-032-037-040-201015-
/O.CON.KJAX.FW.W.0038.000000T0000Z-100319T2300Z/
/O.CON.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
228 PM EDT FRI MAR 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

LONG DURATIONS OF LOW RH VALUES ARE EXPECTED REST OF THIS
AFTERNOON WITH MINIMUM RH VALUES NEAR 25 TO 30 PERCENT. 
DURATIONS OF BELOW 35 PERCENT EXPECTED TO BE NEAR 4 TO 5 HOURS.

ANOTHER RED FLAG WARNING IS POSSIBLE ON SATURDAY WITH A FIRE WEATHER
WATCH REMAINING IN EFFECT. MINIMUM RH VALUES FROM THE UPPER 20S TO 
THE LOWER 30 PERCENT RANGE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
104 
WWUS82 KJAX 192346
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
746 PM EDT FRI MAR 19 2010

FLZ020>023-030-031-035-036-200900-
/O.CON.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
746 PM EDT FRI MAR 19 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
SATURDAY DUE TO LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
SATURDAY. 

A RED FLAG WARNING IS POSTED FOR SATURDAY AFTERNOON FOR LONG
DURATIONS OF LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 25 TO 30
PERCENT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ024-025-032-037-040-200900-
/O.CON.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
746 PM EDT FRI MAR 19 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A RED FLAG WARNING IS POSSIBLE ON SATURDAY WITH A FIRE WEATHER
WATCH REMAINING IN EFFECT. MINIMUM RH VALUES FROM THE UPPER 20S TO
THE LOWER 30 PERCENT RANGE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
784 
WWUS82 KJAX 200800
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 AM EDT SAT MAR 20 2010

FLZ024-025-032-037-040-202300-
/O.UPG.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/
/O.EXA.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
400 AM EDT SAT MAR 20 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A RED FLAG WARNING IS POSTED FOR THIS AFTERNOON FOR LONG DURATIONS OF
LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 25 TO 30 PERCENT ARE
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ020>023-030-031-035-036-202300-
/O.CON.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
400 AM EDT SAT MAR 20 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

A RED FLAG WARNING IS POSTED FOR THIS AFTERNOON FOR LONG DURATIONS OF
LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 25 TO 30 PERCENT ARE
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
516 
WWUS82 KJAX 202300
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT SAT MAR 20 2010



FLZ020>025-030>032-035>037-040-210000-
/O.EXP.KJAX.FW.W.0039.000000T0000Z-100320T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
700 PM EDT SAT MAR 20 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 9:37 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Mar 19, 9:37 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 AM EDT FRI MAR 19 2010

.UPDATE...WATER VAPOR IMAGERY SHOWS TROUGHING FROM THE WRN ATLC FM
33N75W TO CENTRAL FL WITH NW FLOW ALOFT OVER THE AREA. DRIER AIR
CONTS TO BUILD INTO THE AREA FROM THE SW AS THE TROUGH AND UPPER
LEVEL LOW OVER THE WRN ATLC PULLS AWAY FROM THE COAST. WEAK HIGH
PRES IS OVER THE NRN GULF OF MEXICO WITH A LIGHT W TO NW WIND OVER
CWA. JAX 12Z SOUNDING SHOWS SOME MOISTURE IN THE LOW LEVELS BUT
GENERALLY DRY WITH ESTIMATED MAX TEMPS IN THE LOWER 70S. TEMPS
EXPECTED TO BE A BIT COOLER NEAR THE COAST AROUND UPPER 60S DUE TO
COASTAL WATER TEMPS IN THE UPPER 50S. FORECAST LOOKS GOOD WITH
JUST REMOVAL OF PATCHY MORNING FOG WHICH HAS DISSIPATED.

&&

.AVIATION...VFR CONDITIONS.

&&

.MARINE...BUOY 41012 INDICATES NW WINDS OF 16G19KT BUT SEAS OF 4.3 FT
AT 13Z. SWELL HEIGHTS ARE 3.3 FT AT 12 SECONDS. WNW WINDS AT 11 KT
AT SAUF1. DUE TO THE LINGERING SWELLS AND NW WIND MAY LET THE SCEC
HEADLINE IN THE OFFSHORE WATERS CONTINUE BUT WILL MAKE FINAL
DECISION BASED ON 14Z OBSERVATION. WINDS EXPECTED TO DIMINISH AS
THE HIGH PRESSURE BUILDS IN FROM THE W AND AN EAST COAST SEA
BREEZE ALLOWS FOR AN ONSHORE WIND THIS AFTERNOON. CURRENT FORECAST
LOOKS GOOD WITH OTHERWISE MINOR CHANGES.

NOTE: SEA STATE OBSERVATIONS FROM 41012 HAVE BEEN SPORADIC LAST 24
HRS DUE TO TRANSMISSION PROBLEMS.

&&

.FIRE WEATHER...THE JAX SOUNDING DOES NOT SHOW PARTICULARLY
FAVORABLE CONDS FOR RED FLAGS DUE TO THE CONTINUATION OF SOME LLVL
MOISTURE. HOWEVER...WITH SOME NEW GUIDANCE IN AND MAX TEMPS
WARMING INTO THE LOWER AND POSSIBLE MID 70S CRITICALLY LOW RH
VALUES ARE EXPECTED. NO CHANGES ARE ANTICIPATED AT THIS TIME.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

SHASHY/MCALLISTER
Hazardous weather outlook, Mar 19, 4:06 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EDT FRI MAR 19 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
406 AM EDT FRI MAR 19 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RIP CURRENT RISK AT AREA BEACHES...

LONG PERIOD SWELLS WILL BRING A MODERATE RIP CURRENT RISK AT
AREA BEACHES. REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE ALTAMAHA RIVER AT BAXLEY AND
THE SATILLA RIVER AT ATKINSON. REFER TO THE LATEST RIVER STATEMENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

LONG PERIOD SWELLS WILL CONTINUE AN ELEVATED RISK OF RIP CURRENTS ON
SATURDAY.

SUNDAY...A COLD FRONT WILL MOVE ACROSS THE AREA LATE IN THE
DAY PRECEDED BY NUMEROUS SHOWERS AND POSSIBLE THUNDERSTORMS. IN
ADDITION...BREEZY TO LOCALLY WINDY CONDITIONS WILL LIKELY ESTABLISH
BY LATE MORNING AND CONTINUING INTO THE AFTERNOON.

STRONG WESTERLY WINDS ARE EXPECTED MONDAY.

MINOR FLOODING WILL CONTINUE ON THE ALTAMAHA RIVER AT BAXLEY AND THE
SATILLA RIVER AT ATKINSON. REFER TO THE LATEST RIVER FLOOD PRODUCTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:11 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr
Mar 19, 4:11 AM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more15 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.